# SDR USAA20090410SB054

- Difficulty date: April 8, 2009
- Submitted: April 10, 2009
- Operation: Air carrier
- Aircraft: N157AW
- Make and model: Boeing 737-3G7
- Aircraft serial: 23779
- System (JASC): 2751 · Trailing Flap Position Indicating System
- Part: Indicator
- Part number: 2061141
- Part serial: 1108
- Condition: Faulty
- Location: Cockpit
- Part time: 8,666 hours, 5,371 cycles
- Stage of operation: AP
- How discovered: O
- Nature of condition: O
- Precautionary procedure: L

## Discrepancy

ON APPROACH TO DEN, CREW ENCOUNTERED A FLAP PROBLEM.  THERE WAS ALSO LOW LEVEL TURBULENCE REPORTED IN THE AREA WITH GUSTY SURFACE WINDS.  AT FIRST THE FLAPS WERE SLIGHTLY SPLIT AND STUCK IN THE FLAPS 1 POSITION.  CREW INITIATED A GO-AROUND.  AS CREW PROCEEDED TO LINE UP FOR ANOTHER APPROACH WITH ALMOST NO FLAPS, DECLARED AN EMERGENCY AND THE EQUIPMENT RESPONDED.  SHORTLY BEFORE TOUCHDOWN, THE FLAPS SUDDENLY STARTED WORKING CORRECTLY, MADE A NORMAL LANDING.  MAINTENANCE REMOVED AND REPLACED THE FLAP POSITION INDICATOR PER MM 27-58-01. OPERATIONAL CHECK GOOD. CHECKED X-DIMENSIONS AT ALL FLAP SETTINGS. ALL POSITIONS GOOD PER MM 27-51-00-5. ALSO, CHECKED/SERVICED FLAP POWER UNIT GEARBOXES AND ALTERNATE FLAP DRIVE U
